Hail, Lake
- When
- June 21, 5:29 PM CST to 5:32 PM CST
- Where
- Lake County, Lowell
- Measured
- 1.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.283, -87.417
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 21, 5:20 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 620 PM CDT WED JUN 21 2006 .DISCUSSION FOR AFTERNOON ZFP/GRIDS... 318 PM CDT FOCUS ON SHORT TERM CONVECTIVE TRENDS/SEVERE POTENTIAL. COMPLEX EVOLUTION TO CONVECTION INITIATION THIS AFTERNOON. SERIES OF WEAK MID LEVEL VORTICES PROPAGATING ACROSS IA/SRN WI/NRN IL...OVER INCREASINGLY UNSTABLE AIR MASS THIS AFTERNOON. 18 UTC SOUNDINGS FROM DVN AND ILX INDICATE 3000-3500 J/KG OF CAPE AVAILABLE...WITH ONLY 30-40 J/KG OF CIN TO OVERCOME. 0-6 KM SHEAR ON THE ORDER OF 45-50 KTS PER SOUNDINGS/PROFILERS WITH 65 KT 500 HPA JET STREAK APPROACHING...AND DEEP UNIDIRECTIONAL WIND PROFILE ALL POINTING TOWARD SUBSTANTIAL SVR THREAT ESPECIALLY DAMAGING WINDS. HOWEVER...BROAD SOUTHWEST LOW LEVEL FLOW PROVIDING LITTLE IN WAY OF ORGANIZED CONVERGENCE TO TRIGGER CONVECTIVE INITIATION SO FAR...AND APPEARS THREAT MAY BE HIGHER FARTHER EAST INTO INDIANA WHERE EASTERN EXTENT OF WARM FRONT MORE NOTABLE AND A LITTLE MORE TIME TO WORK ON CAP AHEAD OF SHORT WAVE. COMPLICATIONS CONTINUE THOUGH...AS STORMS FIRING ALONG COLD FRONT ACROSS SOUTHEAST IA...AND DESPITE REDUCED INSTABILITY ACROSS NORTHWEST IL BEHIND DEPARTING VORT...THE POTENTIAL FOR SOME LOW LEVEL RECOVERY AND IMPRESSIVE DEEP LAYER SHEAR SUPPORT CONTINUATION OF SVR THREAT. WILL MAINTAIN SVR WATCH AT THIS TIME. REMAINDER OF FORECAST REALLY APPEARS TO BE IN GOOD SHAPE. FRONT SAGS THROUGH FCST AREA LATER TONIGHT...AND HANGS UP ACROSS SOUTHERN PARTS OF CWA AS IT BECOMES ORIENTED MORE PARALLEL TO MID/UPPER LEVEL WIND FIELD. CHC POPS REMAIN VALID ESPECIALLY ACROSS SOUTHERN COUNTIES THURSDAY INTO THURSDAY NIGHT AS SEVERAL WEAKER VORTS RIPPLE THROUGH SOUTHERN PERIPHERY OF MID LEVEL TROUGH EASTERN CANADA. FRONT FINALLY PUSHES SOUTH BY FRIDAY MORNING...AS SFC HIGH BUILDS OVER UPPER LAKES...WITH DRIER NORTHEAST FLOW INTO NRN IL/IND. SFC RIDGE THEN STRETCHES ACROSS GREAT LAKES REGION THIS WEEKEND AS FRONT CONTINUES TO SETTLE THROUGH OH VLY...SETTING UP DRY/COOLER CONDITIONS. GFS BRINGS WAVE THROUGH UPPER MIDWEST/NRN LAKES SAT NGT AND SUNDAY...TOUGH CUTS IT OFF/WEAKENS IT NORTH OF FCST AREA. WITH DRIER LOW LEVEL ANTICYCLONIC FLOW OFF LAKE WILL NOT ADD PRECIP AT THIS TIME...BUT WILL KEEP CHC POPS NORTH OF WI/IL BORDER FOR THIS. TEMP WISE...GOING FORECAST APPEARS TO HAVE THINGS WELL IN HAND WITH ONLY MINOR TWEAKS MADE IN SHORT TERM MAX/MIN NUMBERS. RATZER && .AVIATION DISCUSSION REGARDING 00Z TAFS... WORST STORM ACTIVITY TO SOUTH OF TERMINALS BTWN JOT AND IKK AND SOUTH OF GYY AND SPREADING EASTWARD. THUS NO TRW INPUT INTO TAFS NEXT 24 HOURS. HAVE WEAK COLD FRONT ACROSS SRN WI TNGT SAGGING SOUTH ACROSS THE BORDER BY MDNGT THEN SOUTH OF I-80 BY MRNG. CUD SEE SOME CONVECTION FIRING AGAIN THURSDAY...MAINLY AFTN...BUT THESE TOO ARE TO BE SOUTH OF TERMINALS. THUS WILL KEEP HIGH BKN TO OVC CI FROM CONVECTIVE BLOWOFF. LITE WEST TO NW WINDS THURSDAY SHUD ALLOW LAKE BREEZE TO KICK IN FOR THE AFTN. THUS AM SHIFTING WINDS TO NE IN THE AFTN FOR EAST VECTOR ADDITION. RLB && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...SVR TSTM WATCH 534 THROUGH 05Z. .IN...SVR TSTM WATCH 534 THROUGH 05Z. .LM...SVR TSTM WATCH 534 THROUGH 05Z. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CDT WED JUN 21 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-220930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 PM CDT WED JUN 21 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA LATE THIS AFTERNOON. THESE STORMS WILL BE MOST CAPABLE OF PRODUCING SEVERE WEATHER THROUGH THE EARLY EVENING HOURS...WHEN INSTABILITY IS GREATEST. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS DURING THE OVERNIGHT AS A COLD FRONT SLOWLY MOVES THROUGH THE AREA...BUT THE THREAT OF SEVERE WEATHER IS EXPECTED TO DIMINISH DURING THE OVERNIGHT HOURS. THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY AND THURSDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE FROM NEAR STREATOR...TO CHICAGO HEIGHTS...TO PORTAGE INDIANA. THE MAIN THREATS WILL AGAIN BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-220930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 PM CDT WED JUN 21 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY ACROSS SOUTHERN LAKE MICHIGAN. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
510 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG BURBANK 41.74N 87.77W
06/21/2006 COOK IL TRAINED SPOTTER
GUST TO 48 MPH. WIND FLIPPED OVER SMALL AIRCRAFT AND
MOVED 3 OTHERS AT MIDWAY AIRPORT. NO OCCUPANTS IN
AIRCRAFT.
&&
RBRUMERThe Chicago radar (KLOT), 66 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511819, 5511820, 5511821.